Tennessee, 2007Flash Flood and Hail in Tennessee, August 18, 2007
August 18, 2007 · NWS MEG · 11 events in 5 counties and zones
Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 18th, 2007 over West Tennessee. Some of the thunderstorms produced damaging winds, large hail, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 18th, 2007 over West Tennessee. Some of the thunderstorms produced damaging winds, large hail, and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 18, 1:52 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 18, 1:52 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CDT SAT AUG 18 2007
.DISCUSSION...
ANOTHER VERY HOT DAY ACROSS THE FORECAST AREA WITH TEMPERATURES
CLOSE TO OR AT 100 DEGREES. COMBINED WITH DEWPOINTS IN THE LOWER
70S OVER SHELBY COUNTY AND WE ARE GETTING HEAT INDEX VALUES ABOVE
110 SO HAVE ISSUED EXCESSIVE HEAT WARNING UNTIL 8 PM THIS EVENING.
IN ADDITION SOME SCATTERED THUNDERSTORMS HAVE DEVELOP OVER THE
FORECAST AREA AS WELL. WILL KEEP A 20 POP IN THE FORECAST FOR THE
EVENING HOURS TONIGHT.
SUNDAY WILL NOT BE MUCH DIFFERENT THAN TODAY WITH TEMPERATURES
CLOSE TO 100 DEGREES AND HEAT INDEX VALUES BETWEEN 105 AND 110
DEGREES SO HAVE EXTENDED HEAT ADVISORY UNTIL 8 PM SUNDAY AND TO
INCLUDE ALL OF THE FORECAST AREA. MORE SCATTERED THUNDERSTORMS
WILL BE POSSIBLE DURING THE DAY AND INTO SUNDAY EVENING. MONDAY
WILL BE FAIRLY SIMILAR AS WELL WITH CONTINUED HOT AND HUMID
WEATHER WITH SOME SCATTERED THUNDERSTORMS.
TUESDAY THROUGH FRIDAY SHOULD SEE MORE HOT WEATHER AS UPPER LEVEL
RIDGE BUILDS BACK INTO THE REGION. THUNDERSTORMS WILL BE LESS
LIKELY DURING THIS PERIOD BUT CANT BE COMPLETELY RULED OUT. A
COLD FRONT WILL TRY MOVE INTO THE REGION ON SATURDAY WHICH MAY
TRIGGER A FEW THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 102 78 99 / 20 20 20 20
MKL 72 101 73 100 / 20 20 20 20
JBR 74 100 74 99 / 20 20 20 20
TUP 75 100 74 99 / 20 10 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR ALCORN-BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR CHESTER-CROCKETT-DECATUR-
DYER-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-LAUDERDALE-
MADISON-MCNAIRY-TIPTON.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR SHELBY.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM CDT SUNDAY FOR
SHELBY.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR CARROLL-GIBSON-
HENRY-LAKE-OBION-WEAKLEY.
&&Hazardous weather outlook, Aug 18, 2:02 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT SAT AUG 18 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
302 PM CDT SAT AUG 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT
THROUGH 8 PM FOR SHELBY COUNTY TENNESSEE.
A HEAT ADVISORY IS IN EFFECT FOR MUCH OF THE MID SOUTH.
A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND COULD APPROACH
SEVERE LIMITS. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS
UP TO 50 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH THROUGH 8 PM
SUNDAY EVENING. HOT WEATHER WILL PERSIST INTO THE MIDDLE OF NEXT
WEEK. DANGEROUS HEAT INDEX VALUES WILL PERSIST THROUGH AT LEAST
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 11:15 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 PM CDT SAT AUG 18 2007
ARZ008-181800-
RANDOLPH AR-
1215 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...RANDOLPH COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 9 MILES WEST OF RAVENDEN SPRINGS AT 1215 PM
CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 PM CDT.
Local storm report, Aug 18, 12:23 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/08/2007 M97.00 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 54 YEAR
OLD WOMAN DIED FROM HEAT RELATED ILLNESSES IN HER HOME IN
THE ORANGE MOUND COMMUNITY OF MEMPHIS. THE HIGH
TEMPERATURE REACHED 97 DEGREES WITH HEAT INDICES
EXCEEDING 105 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/10/2007 M102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 46 YEAR
OLD WOMAN WAS FOUND DEAD IN HER HOME. THE CAUSE OF DEATH
WAS DETERMINED TO BE HEAT RELATED. THE HIGH TEMPERATURE
REACHED 102 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/11/2007 M102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS CONFIRMED THAT A 70 YEAR
OLD WOMAN DIED IN HER HOME. THE CAUSES OF DEATH WERE HEAT
RELATED. THE HIGH TEMPERATURE REACHED 102 DEGREES.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/13/2007 M105 F SHELBY TN COUNTY OFFICIAL
*** 2 FATAL *** COUNTY OFFICIALS REPORTED TWO DEATHS ON
MONDAY AUGUST 13 THAT WERE HEAT RELATED. A 75 YEAR OLD
MAN WAS FOUND DEAD IN HIS HOME AND A 77 YEAR OLD WOMAN
WAS FOUND DEAD IN HER BACKYARD DUE TO THE EXTREME HEAT.
THE HIGH TEMPERATURE REACH 105 DEGREES.
0600 AM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 E106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED THAT A 32 YEAR
OLD MAN WAS FOUND DEAD THIS MORNING IN THE YARD ADJACENT
TO HIS MEMPHIS APARTMENT COMPLEX IN THE BINHAMPTON
COMMUNITY. THE DEATH WAS DETERMINED TO BE HEAT RELATED.
THE HIGH TEMPERATURE HAS REACH 106 DEGREES AS OF 317 PM
CDT.
0213 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 M106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** COUNTY OFFICIALS REPORTED A 67 YEAR OLD
FEMALE WAS FOUND DEAD UNDER A TENT IN A RV PARK BEHIND
HEARBREAK HOTEL NEAR BROOKS ROAD IN MEMPHIS AT 213 PM
CDT. THIS DEATH WAS DETERMINED TO BE HEAT RELATED. THE
HIGHEST TEMPERATURE REACHED WAS 106 DEGREES AT 317 PM
CDT.
0500 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/15/2007 M106 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** SHELBY COUNTY OFFICIALS REPORTED THAT A
53 YEAR OLD MALE WAS FOUND DEAD IN HIS APARTMENT IN THE
CLEVELAND UNION COMMUNITY OF MEMPHIS. HIS DEATH WAS
DETERMINED TO BE HEAT RELATED. HIS APARTMENT HAD NO AIR
CONDITIONING AND THE HIGH TEMPERATURE REACHED 106
DEGREES.
0500 PM EXCESSIVE HEAT 5 S DOWNTOWN MEMPHIS 35.06N 90.05W
08/16/2007 M105 F SHELBY TN BROADCAST MEDIA
*** 1 FATAL *** LOCAL TELEVISION MEDIA REPORTED THAT A 77
YEAR OLD WOMAN DIED ON THURSDAY EVENING IN HER HOME NEAR
MEMPHIS INTERNATIONAL AIRPORT. THE DEATH WAS REPORTED TO
BE HEAT RELATED. THE AIR CONDITIONER IN THE HOME WAS NOT
OPERATING PROPERLY. THIS IS THE 9TH DEATH REPORTED SO FAR
THIS WEEK.
0531 PM EXCESSIVE HEAT 8 SE DOWNTOWN MEMPHIS 35.05N 89.95W
08/17/2007 E102 F SHELBY TN COUNTY OFFICIAL
*** 1 FATAL *** SHELBY COUNTY HEALTH DEPARTMENT REPORTED
A 62 YEAR OLD MALE WAS FOUND DEAD IN HIS HOME NEAR THE
INTERSECTION OF GETWELL AND ELLISTON. THE HEAT MAY HAVE
CONTRIBUTED TO HIS DEATH. HIS HOME HAD NO AIR
CONDITIONING OR FANS. THE WINDOWS WERE ALSO CLOSED. THE
HIGH TEMPERATURE REACHED 102 DEGREES AND HEAT INDICES
REACHED 108 DEGREES.
0600 PM EXCESSIVE HEAT DOWNTOWN MEMPHIS 35.13N 90.05W
08/17/2007 M102 F SHELBY TN BROADCAST MEDIA
*** 1 FATAL *** LOCAL NEWSPAPER AND TELEVISION STATION
REPORTED THE DEATH OF A 60 YEAR OLD MALE FOUND DEAD IN
HIS MEMPHIS HOME FRIDAY NIGHT AUG. 17, 2007. THE SHELBY
COUNTY MEDICAL EXAMINER SAID THE DEATH WAS HEAT-RELATED.
THE HIGH TEMPERATURE WAS 102 AND THE HEAT INDEX REACHED
108 DEGREES. THIS IS THE 11TH HEAT-RELATED DEATH THIS
WEEK IN MEMPHIS.
&&
JCLSpecial weather statement, Aug 18, 12:40 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
140 PM CDT SAT AUG 18 2007
MSZ023-181915-
CHICKASAW MS-
140 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF WOODLAND AT 140 PM CDT...
MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CHICKASAW COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, Aug 18, 1:32 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT SAT AUG 18 2007
MSZ022-182015-
CALHOUN MS-
232 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER VARDAMAN AT 232 PM CDT...MOVING WEST AT 10
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT.
Special weather statement, Aug 18, 2:29 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT SAT AUG 18 2007
TNZ089-182115-
FAYETTE TN-
329 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF WILLISTON AT 329 PM CDT...
MOVING NORTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 18, 2:45 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT SAT AUG 18 2007
MSZ014-182115-
UNION MS-
345 PM CDT SAT AUG 18 2007
THIS SIGNIFICANT WEATHER ALERT IS FOR...UNION COUNTY.
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES EAST OF PINEDALE AT 345 PM CDT...MOVING
WEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING SUCH
STRONG WINDS...AND BE ESPECIALLY AWARE OF OLD TREES.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN UNION COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Event by event
8 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Fayette
- When
- August 18, 2:55 PM CST to 3:00 PM CST
- Where
- Fayette County, Moscow to 3 mi W of Williston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 35.070, -89.420
Trees were knocked down at the Moscow Fire Department and along Highway 193 towards Williston by straight line winds.
Thunderstorm Wind, Shelby
- When
- August 18, 3:10 PM CST to 3:15 PM CST
- Where
- Shelby County, 1 mi SE of Bartlett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.190, -89.868
Trees were knocked down at Summer Avenue and Raleigh-LaGrange Road, 1 mile southeast of Bartlett by straight line winds.
Thunderstorm Wind, Fayette
- When
- August 18, 3:30 PM CST to 3:35 PM CST
- Where
- Fayette County, 6 mi NE of Somerville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 35.311, -89.275
Straight line winds knocked a few trees down in the Northeastern portion of Fayette County.
Thunderstorm Wind, Hardin
- When
- August 18, 3:49 PM CST to 3:54 PM CST
- Where
- Hardin County, Crump
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.220, -88.320
Straight line winds knocked down a few trees near Crump.
Thunderstorm Wind, Shelby
- When
- August 18, 3:54 PM CST to 4:30 PM CST
- Where
- Shelby County, 7 mi E of Memphis to Bartlett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 35.130, -89.896
Numerous trees were knocked down on Sierra Street and at Kirby and Summer Avenue, power lines were knocked down at Poplar and Holmes, and a billboard was knocked down at Interstate 240 and Covington Pike from straight line winds.
Hail, McNairy
- When
- August 18, 3:56 PM CST to 4:01 PM CST
- Where
- McNairy County, Adamsville
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 35.230, -88.400
Thunderstorm Wind, McNairy
- When
- August 18, 4:00 PM CST to 4:05 PM CST
- Where
- McNairy County, Adamsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.230, -88.400
Straight line winds knocked down a few power lines and a few limbs in Adamsville.
Thunderstorm Wind, Tipton
- When
- August 18, 4:30 PM CST to 4:35 PM CST
- Where
- Tipton County, 3 mi S of Munford to Atoka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 35.407, -89.830
Trees were knocked down at Highway 51 and Tracy Road, 3 miles south of Munford and in the city of Atoka by straight line winds.
Hail, Tipton
- When
- August 18, 4:30 PM CST to 4:35 PM CST
- Where
- Tipton County, Atoka
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 35.430, -89.780
Thunderstorm Wind, Shelby
- When
- August 18, 4:37 PM CST to 5:00 PM CST
- Where
- Shelby County, 5 mi SW of Bartlett to 3 mi S of Bartlett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 35.149, -89.942
Trees were knocked down at Interstate 40 and Covington Pike and at Summer Ave and Mangum Road by straight line winds.
Flash Flood, Shelby
- When
- August 18, 4:47 PM CST to 5:30 PM CST
- Where
- Shelby County, 4 mi SW of Bartlett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.159, -89.930
Heavy rain produced flooding on Interstate 40 between the Sycamore View exit and the Interstate 240/40 interchange.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, August 18 to 21, 20077 deaths · 32 injured · $182 million · 27 events
- Tornadoes and Flash Flooding in Oklahoma, August 18 to 19, 20076 deaths · 3 injured · $5.2 million · EF1 · 72 events
- Flash Flooding and Flooding in Wisconsin, August 18 to 31, 20071 death · $84 million · 22 events
- Flash Flooding and Heavy Rain in Wisconsin, August 18 to 19, 2007$24 million · 12 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 18, 20071 death · 1 injured · 1 event
- Flooding in Texas, August 18 to 19, 2007$5.0 million · 5 events
- Flash Flooding in Minnesota, August 18 to 19, 2007$2.5 million · 11 events
- Flash Flood in Iowa, August 18, 2007$75,000 · 1 event
- Damaging Winds in Mississippi, August 18, 2007$31,000 · 50 kt wind · 10 events
- Tornado in Texas, August 18, 2007$10,000 · EF1 · 1 event
- Flash Flood and Hail in Wyoming, August 18, 2007$20,000 · 1 in hail · 3 events
- Damaging Winds in Alabama, August 18, 2007$18,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58035, 58036, 58037, 58038, 58039, 58041, 58040, 58042, 58045, 58043, 58044.